Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 18, 2000, 8:45 PM EST for Morgan County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 8:45 PM EST (01:45 UTC)
- Expired
- Feb 18, 2000, 9:15 PM EST
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Morgan County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 8:55 PM EST | Thunderstorm Wind | West Liberty, KY | Strong winds brought several large trees down in the city of West Liberty. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 8:00 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987 WUUS53 KLMK 190147 SVRJKL KYC175-190215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 845 PM EST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN KENTUCKY * UNTIL 915 PM EST * AT 845 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF EZEL...OR ABOUT 9 MILES NORTH OF CAMPTON...MOVING EAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LIBERTY AT 855 PM EST RELIEF AT 900 PM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. RAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 2:34 PM EST, 6 hours 11 minutes earlier.
Area forecast discussion, Feb 18, 2:34 PM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EST FRI FEB 18 2000
18Z SFC ANALYSIS SHOWS LOW PRESSURE CNTRD NEAR EVV WITH A WARM FNT
JUST NORTH OF THE OH RVR...THRU NRN WV AND THEN SOUTH ALONG THE ERN
SLOPES OF THE APP MTNS UNTIL EXTENDING EAST ALONG THE NC/VA BORDER.
A COLD FNT EXTENDS SW THRU UNO TO FSM AND THEN CONTINUES SOUTH
ACROSS ERN TX. SHRA AND TSRA COVER A LARGE AREA ACROSS NRN KY AND
NORTH OF THE FNT THRU THE GT LKS STATES.
MODELS IN VERY CLOSE AGREEMENT WITH THIS SYSTEM IN PLACEMENT AND
MVMT OF THE LOW AND ASSOC FNTS. DIFFERENCES APPEAR IN PCPN AMOUNTS
AND TYPE. ETA KEEPS GOOD UPSLOPE PCPN IN THE HIGH COUNTRY OF ERN KY
THRU 36HR AND THEN BRING SNOW TO THE KY MTS BY 48 HR. THE AVN IS
SIMILAR WITH A BROAD AREA OF LIGHT SNOW THRU SUN EVENING. THE NGM
ENDS ALL PCPN AT THE 36 HR MARK. ETA APPEARS OUT OF STEP WITH
VERIFICATION AND THE OTHER TWO MODELS AND ALTHOUGH THE ETA TIMING
LOOKS GOOD FEELING IS THAT IT IS TOO WET.
ETA ASIDE AS THE NGM HAS VERIFIED THE BEST WITH THE ACTUAL TRACK OF
THE LOW AND THE PCPN PATTERN...STILL FEEL THERE IS SOME TRUTH TO
THE SNOW LATE SAT INTO SUN. THE RAPID BUILD-UP OF THE ROCKY MTN
RIDGE WILL SWEEP COLD AIR FROM THE CNTRL CANADIAN PLAINS INTO THE
OH/TN RVR VALLEYS IN A SERIES OF REINFORCING SHORT WAVES OVER THE
WEEKEND.
MOS TEMPS SEEM A BIT ON THE HIGH SIDE AND PREFER THE COOLER FAN
NUMBERS. IN ANY CASE DON/T LOOK FOR MUCH WARMING SAT WITH NEARLY
STEADY TEMPS THRU THE DAY. NEXT FAST MOVING SHORT WAVE WILL BRING
ANOTHER CHANCE FOR FLURRIES SUN NIGHT EVEN THO POPS ARE PRACTICALLY
NIL. IN THE EXTENDED...HIGH PRESS TO MOVE OVER AREA LATE MON WITH A
DRAMATIC WARM-UP FOR MID WEEK. WILL FOLLOW MRF TEMPS CLOSELY
ALTHOUGH A TAD BIT UNDER AS THE MRF TENDS TO WARM TOO FAST WITH THE
COLD POOLING IN THE VALLEYS.
WORK ZONES ARE AVAILABLE IN THE AFOS PRODUCT SDFOZFJKL. PRELIMINARY
CCF NUMBERS FOR COORDINATION PURPOSES...CALLS WELCOME.
CCF
LOZ EB 040/041 027/050 030 22821
JKL EB 038/040 028/049 032 22832
.JKL...FLASH FLOOD WATCH FOR NORTHEAST KENTUCKY THRU 19 FEB 1230 AM.
...FLASH FLOOD WARNING FOR KY ZONES 044...050>052...060...104
THRU 18 FEB 715 PM EST
DUSTYIn the hours before
Special weather statement, Feb 18, 6:00 PM EST, 2 hours 45 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-190500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 600 PM EST FRI FEB 18 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... A VIGOROUS COLD FRONT PUSHING INTO AND THROUGH THE REGION TONIGHT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. A COUPLE OF THESE STORMS COULD PRODUCE HAIL THE SIZE OF PENNIES OR DAMAGING WIND GUSTS OF AT LEAST 58 MPH. THE THREAT FOR SEVERE WEATHER IS PROBABLY HIGHEST BETWEEN 9 PM AND MIDNIGHT EST ACROSS THE CUMBERLAND VALLEY...INCLUDING AREAS NEAR SOMERSET...LONDON...AND MONTICELLO. SHORT TERM FORECASTS ISSUED THROUGHOUT THE EVENING WILL BE ABLE TO BETTER DELINEATE THREAT AREAS AND STORM ARRIVAL TIMES. ANOTHER PROBLEM THIS EVENING IS EXCESSIVE RAINFALL. SOME AREAS ALONG AND NORTH OF INTERSTATE 64 HAD ALREADY PICKED UP CLOSE TO 4 INCHES OF RAIN DURING THE DAY...SO ADDITIONAL HEAVY RAIN WILL ONLY COMPOUND THE FLOOD SITUATION THERE. EASTERN KENTUCKY RESIDENTS...EVEN IN AREAS THAT HAVE NOT ALREADY HAD HEAVY RAINFALL...SHOULD AVOID LOW-LYING AND POOR DRAINAGE AREAS TONIGHT. BE READY TO TAKE QUICK ACTION SHOULD FLOODING BE OBSERVED OR A WARNING ISSUED. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO FOR THE LATEST WARNINGS AND WATCHES FOR EASTERN KENTUCKY. RAB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:00 PM EST | Flash Flood Warning | JKL | Bath, Fleming, Montgomery, Rowan | 6 hr |
| Feb 18, 8:08 PM EST | Severe Thunderstorm Warning | JKL | Estill | 37 min |
| Feb 18, 8:16 PM EST | Flash Flood Warning | JKL | Elliott, Menifee, Montgomery, Morgan, Powell | 5 hr |
| Feb 18, 8:23 PM EST | Severe Thunderstorm Warning | JKL | Powell, Wolfe | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.